C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0605420 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Unspecified Infection (1930); Sepsis (2067); Bacteremia (4846)
| Date of Event |
09/07/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos or medical records were provided for review.The reported unspecified infection, bacteremia, sepsis, organ dysfunction issues, and death therefore cannot be confirmed.No causal relationship between the clinical conditions or the patient death has been established.Based on the available information, the definitive root cause of the unspecified infection, bacteremia, sepsis, organ dysfunction issues, and death is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through litigation process that approximately two years, six months and twenty-five days later port placement procedure, the patient developed infection, bacteremia, sepsis and organ dysfunction.The port was removed and was replaced with a new device.Later the patient passed away and cause of death was not provided.
Event or Problem Description
Additional Manufacturer Narrative
Date of death for this patient was not provided, date of death updated as on (b)(6) 1900 for the mdr submission requirement.H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through litigation process that on (b)(6) 2017, a patient underwent a port placement procedure using the bard port infus m.R.I.Plastic 8fr 1 lumen, via right internal jugular vein for palliative chemotherapy of metastatic colon cancer.Approximately two years, six months and twenty six days later, on (b)(6) 2019, the patient was diagnosed with an unspecified infection, bacteremia, sepsis and organ dysfunction.Subsequently, the port was removed.Further, a new port was implanted on (b)(6) 2020.However, the current status of the patient remains unknown.
Additional Manufacturer Narrative
H11: event type corrected from ¿death¿ to serious injury.Subsequent review determined the patient was implanted with two ports.The first port was removed prior to the event.The patient was subsequently implanted with another port and later the patient eventually expired.Hence this report (3006260740-2025-05169) for the first implanted port, has been downgraded to serious injury as the current information supports the serious injury criteria.The report for the second implanted port (3006260740-2025-05171), will report the death of the patient.Manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.The investigation is inconclusive for the reported infection, bacteremia, sepsis and organ dysfunction as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B2, b5, g3, h1, h6 (patient).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.